E-ISSN 2231-3206 | ISSN 2320-4672
 

Case Series 


Drug-induced Stevens-Johnson syndrome: A case series

Ankit Kapadia, Hemavati Raoulji, Aniruddha Vyas, Sunita Chhaiya, Dimple Mehta.

Abstract
Stevens-Johnson syndrome (SJS) can be defined as a rare, serious disorder of the skin and mucous membrane characterized by widespread vesiculobullous rash with epidermal sloughing and necrosis involving mainly eyes, oral cavity, and skin. SJS can be diagnosed if there is <10% of the skin involvement. SJS occurs as an idiosyncratic reaction to various medications. Among them, the most common are antimicrobial agents (AMAs), antiepileptics, and non-steroidal anti-inflammatory drugs (NSAIDs). SJS is one of the dermatological emergencies for which initial treatment can only be supportive like fluids and nasogastric or parenteral feeding and symptomatic measures like analgesic mouth rinse for mouth ulcer. Beyond this, no treatment for SJS is approved. Cases of drug-induced SJS as diagnosed by Skin and VD department were included in the study. Interpretations were drawn out from that data and causality assessment was done according to the WHO-UMC causality assessment. Total four cases of drug-induced SJS were available. two cases of male patients and two of female patients. Out of them, three cases were by NSAIDs induced and one case was anti-epileptic (phenytoin) induced. In the present study, it was found that three of the cases of drug-induced SJS were caused NSAIDs and one case by anti-epileptic. According to the WHO-UMC Causality assessment, three cases were probable and one was unclassified.

Key words: Drug induced Stevens-Johnson Syndrome; Non-steroidal anti-inflammatory drugs; Anti-epileptic


 
ARTICLE TOOLS
Abstract
PDF Fulltext
How to cite this articleHow to cite this article
Citation Tools
Related Records
 Articles by Ankit Kapadia
Articles by Hemavati Raoulji
Articles by Aniruddha Vyas
Articles by Sunita Chhaiya
Articles by Dimple Mehta
on Google
on Google Scholar


How to Cite this Article
Pubmed Style

Kapadia A, Raoulji H, Vyas A, Chhaiya S, Mehta D. Drug-induced Stevens-Johnson syndrome: A case series. Natl J Physiol Pharm Pharmacol. 2022; 12(12): 2203-2205. doi:10.5455/njppp.2022.12.03140202221042022


Web Style

Kapadia A, Raoulji H, Vyas A, Chhaiya S, Mehta D. Drug-induced Stevens-Johnson syndrome: A case series. https://www.njppp.com/?mno=3379 [Access: February 02, 2023]. doi:10.5455/njppp.2022.12.03140202221042022


AMA (American Medical Association) Style

Kapadia A, Raoulji H, Vyas A, Chhaiya S, Mehta D. Drug-induced Stevens-Johnson syndrome: A case series. Natl J Physiol Pharm Pharmacol. 2022; 12(12): 2203-2205. doi:10.5455/njppp.2022.12.03140202221042022



Vancouver/ICMJE Style

Kapadia A, Raoulji H, Vyas A, Chhaiya S, Mehta D. Drug-induced Stevens-Johnson syndrome: A case series. Natl J Physiol Pharm Pharmacol. (2022), [cited February 02, 2023]; 12(12): 2203-2205. doi:10.5455/njppp.2022.12.03140202221042022



Harvard Style

Kapadia, A., Raoulji, . H., Vyas, . A., Chhaiya, . S. & Mehta, . D. (2022) Drug-induced Stevens-Johnson syndrome: A case series. Natl J Physiol Pharm Pharmacol, 12 (12), 2203-2205. doi:10.5455/njppp.2022.12.03140202221042022



Turabian Style

Kapadia, Ankit, Hemavati Raoulji, Aniruddha Vyas, Sunita Chhaiya, and Dimple Mehta. 2022. Drug-induced Stevens-Johnson syndrome: A case series. National Journal of Physiology, Pharmacy and Pharmacology, 12 (12), 2203-2205. doi:10.5455/njppp.2022.12.03140202221042022



Chicago Style

Kapadia, Ankit, Hemavati Raoulji, Aniruddha Vyas, Sunita Chhaiya, and Dimple Mehta. "Drug-induced Stevens-Johnson syndrome: A case series." National Journal of Physiology, Pharmacy and Pharmacology 12 (2022), 2203-2205. doi:10.5455/njppp.2022.12.03140202221042022



MLA (The Modern Language Association) Style

Kapadia, Ankit, Hemavati Raoulji, Aniruddha Vyas, Sunita Chhaiya, and Dimple Mehta. "Drug-induced Stevens-Johnson syndrome: A case series." National Journal of Physiology, Pharmacy and Pharmacology 12.12 (2022), 2203-2205. Print. doi:10.5455/njppp.2022.12.03140202221042022



APA (American Psychological Association) Style

Kapadia, A., Raoulji, . H., Vyas, . A., Chhaiya, . S. & Mehta, . D. (2022) Drug-induced Stevens-Johnson syndrome: A case series. National Journal of Physiology, Pharmacy and Pharmacology, 12 (12), 2203-2205. doi:10.5455/njppp.2022.12.03140202221042022